Alert archive / Oregon / Wind Advisories in 2006

Wind Advisory 49, NWS Pendleton, OR

December 3, 2006Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Dec 3, 2006, 10:21 AM PST for Union County, Oregon. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2006, 10:21 AM PST (18:21 UTC)
Expired
Dec 4, 2006, 7:00 PM PST
In force
33 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 6.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2006-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2006-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 031821
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1021 AM PST SUN DEC 3 2006


ORZ042-044-WAZ028-031930-
/O.CAN.KPDT.ZF.Y.0006.000000T0000Z-061203T2000Z/
NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
ARLINGTON...BOARDMAN...HERMISTON...CONNELL...PROSSER...TRI-CITIES
1021 AM PST SUN DEC 3 2006

...FREEZING FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE
FREEZING FOG ADVISORY. 

CONDITIONS HAVE IMPROVED OVER MOST OF NORTH CENTRAL OREGON AND THE
LOWER COLUMBIA BASIN THIS MORNING. PATCHY FREEZING FOG WITH
VISIBILITIES LESS THAN ONE HALF MILE CAN STILL BE EXPECTED TODAY.

$$

ORZ049-040230-
/O.NEW.KPDT.WI.Y.0049.061203T1821Z-061204T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1021 AM PST SUN DEC 3 2006

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST MONDAY. 

WINDS HAVE INCREASED IN THE GRANDE RONDE VALLEY AND WILL CONTINUE
TO INCREASE THIS AFTERNOON. SOUTH WINDS...SUSTAINED AT 30 TO 40
MPH WITH GUSTS TO 50 MPH...CAN BE EXPECTED OVER PORTIONS OF THE
GRANDE RONDE VALLEY. THIS INCLUDES ALONG INTERSTATE 84 THROUGH
LADD CANYON AND ALONG HIGHWAY 237 THROUGH PYLES CANYON. LOCAL
BLOWING AND DRIFTING SNOW IS ALSO POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ501-WAZ029-032300-
/O.EXT.KPDT.ZF.Y.0006.000000T0000Z-061203T2300Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON...
WAITSBURG...WALLA WALLA
1021 AM PST SUN DEC 3 2006

...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

THE FREEZING FOG ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

AREAS OF DENSE FREEZING FOG WILL PERSIST ALONG THE BLUE MOUNTAIN
FOOTHILLS THROUGH 3 PM PST THIS AFTERNOON. VISIBILITIES WILL BE ONE
QUARTER OF MILE OR LESS AT TIMES...MAINLY AT LOCATIONS ABOVE 1500
FEET.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW
FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND
LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE
FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

WAZ027-032300-
/O.EXT.KPDT.ZF.Y.0006.000000T0000Z-061203T2300Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA
1021 AM PST SUN DEC 3 2006

...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

THE FREEZING FOG ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

AREAS OF DENSE FREEZING FOG WILL PERSIST IN THE YAKIMA VALLEY
THROUGH 3 PM PST THIS AFTERNOON. VISIBILITIES WILL BE ONE QUARTER
OF A MILE OR LESS AT TIMES...MAINLY AT LOCATIONS ABOVE 1500 FEET.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW
FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND
LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE
FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
6 follow-up statements
000 
WWUS76 KPDT 032257
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
257 PM PST SUN DEC 3 2006

ORZ501-WAZ029-040000-
/O.EXP.KPDT.ZF.Y.0006.000000T0000Z-061203T2300Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON...
WAITSBURG...WALLA WALLA
257 PM PST SUN DEC 3 2006

...FREEZING FOG ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE FREEZING FOG ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON.

CONDITIONS HAVE IMPROVED OVER MOST OF THE BLUE MOUNTAIN
FOOTHILLS. LOW CLOUDS AND FOG WILL CONTINUE TO BLANKET THE REGION
TONIGHT WITH LOCAL VISIBILITIES ONE QUARTER OF A MILE OR
LESS...MAINLY ABOVE 2000 FEET.

$$

WAZ027-040000-
/O.EXP.KPDT.ZF.Y.0006.000000T0000Z-061203T2300Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA
257 PM PST SUN DEC 3 2006

...FREEZING FOG ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE FREEZING FOG ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON.

CONDITIONS HAVE IMPROVED OVER MOST OF THE YAKIMA VALLEY. LOW CLOUDS AND
FOG WILL CONTINUE TO BLANKET THE REGION TONIGHT WITH LOCAL
VISIBILITIES ONE QUARTER OF A MILE OR LESS...MAINLY ABOVE 2000
FEET.


$$

ORZ049-040600-
/O.CON.KPDT.WI.Y.0049.000000T0000Z-061204T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
257 PM PST SUN DEC 3 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

WINDS HAVE INCREASED IN THE GRANDE RONDE VALLEY AND WILL CONTINUE
TO INCREASE TONIGHT. SOUTH WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS
TO 50 MPH...CAN BE EXPECTED OVER PORTIONS OF THE GRANDE RONDE
VALLEY. THIS INCLUDES ALONG INTERSTATE 84 THROUGH LADD CANYON AND
ALONG HIGHWAY 237 THROUGH PYLES CANYON. LOCAL BLOWING AND DRIFTING
SNOW IS ALSO POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 040540
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
940 PM PST SUN DEC 3 2006

ORZ049-041800-
/O.CON.KPDT.WI.Y.0049.000000T0000Z-061204T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
940 PM PST SUN DEC 3 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

STRONG WINDS WILL PERSIST IN THE GRANDE RONDE VALLEY WITH
SUSTAINED WIND SPEEDS OF 30 TO 40 MPH AND GUSTS TO 50 MPH. THIS
INCLUDES AREAS ALONG INTERSTATE 84 THROUGH LADD CANYON AND ALONG
HIGHWAY 237 THROUGH PYLES CANYON. LOCAL BLOWING AND DRIFTING OF
EXISTING SNOW ON THE GROUND IS ALSO POSSIBLE DUE TO THESE WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 041128
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
328 AM PST MON DEC 4 2006

ORZ049-041800-
/O.CON.KPDT.WI.Y.0049.000000T0000Z-061204T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
328 AM PST MON DEC 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

STRONG WINDS WILL PERSIST IN THE SOUTHERN PORTION OF THE GRANDE
RONDE VALLEY WITH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH AND GUSTS
TO 50 MPH. THIS INCLUDES AREAS ALONG INTERSTATE 84 NEAR THE
ENTRANCE TO LADD CANYON AND ALONG HIGHWAY 203 FROM LA GRANDE TO
UNION. LOCAL BLOWING AND DRIFTING OF EXISTING SNOW ON THE GROUND
IS ALSO POSSIBLE DUE TO THESE WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 041642
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
842 AM PST MON DEC 4 2006

ORZ041-042-044-501-504-WAZ024-026>029-501-502-050045-
/O.NEW.KPDT.AS.Y.0001.061204T1642Z-061208T1700Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON...
CONDON...FOSSIL...SPRAY...WHITE SALMON...ELLENSBURG...SUNNYSIDE...
YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA...CLE ELUM...EASTON...ROSLYN...NACHES...GOLDENDALE...
APPLETON...TROUT LAKE...BICKLETON
842 AM PST MON DEC 4 2006

...AIR STAGNATION ADVISORY IN EFFECT UNTIL 9 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED AN AIR
STAGNATION ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST FRIDAY. 

A RIDGE OF HIGH PRESSURE WILL INTENSIFY ACROSS THE AREA THIS
WEEK...RESULTING IN LITTLE MIXING OF THE AIR...WITH THE POTENTIAL
FOR POLLUTANTS TO BE TRAPPED NEAR GROUND LEVEL.

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.
CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

$$

ORZ049-042300-
/O.EXT.KPDT.WI.Y.0049.000000T0000Z-061204T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
842 AM PST MON DEC 4 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.

STRONG WINDS WILL PERSIST IN THE SOUTHERN PORTION OF THE GRANDE
RONDE VALLEY THROUGH 3 PM THIS AFTERNOON WITH SUSTAINED WIND
SPEEDS OF 30 TO 40 MPH AND GUSTS TO 50 MPH. THIS INCLUDES AREAS
ALONG INTERSTATE 84 NEAR THE ENTRANCE TO LADD CANYON AND ALONG
HIGHWAY 203 FROM LA GRANDE TO UNION. LOCAL BLOWING AND DRIFTING OF
EXISTING SNOW ON THE GROUND IS ALSO POSSIBLE DUE TO THESE WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 042236
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
236 PM PST MON DEC 4 2006

ORZ049-050300-
/O.EXT.KPDT.WI.Y.0049.000000T0000Z-061205T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
236 PM PST MON DEC 4 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

STRONG WINDS WILL PERSIST IN THE SOUTHERN PORTION OF THE GRANDE
RONDE VALLEY THROUGH 7 PM THIS EVENING WITH SUSTAINED WIND SPEEDS
OF 25 TO 35 MPH AND GUSTS TO 50 MPH. THIS INCLUDES AREAS ALONG
INTERSTATE 84 NEAR THE ENTRANCE TO LADD CANYON AND ALONG HIGHWAY
203 FROM LA GRANDE TO UNION. LOCAL BLOWING AND DRIFTING OF
EXISTING SNOW ON THE GROUND IS ALSO POSSIBLE DUE TO THESE WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ041-042-044-501-504-WAZ024-026>029-501-502-050645-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-061208T1700Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON...
CONDON...FOSSIL...SPRAY...WHITE SALMON...ELLENSBURG...SUNNYSIDE...
YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA...CLE ELUM...EASTON...ROSLYN...NACHES...GOLDENDALE...
APPLETON...TROUT LAKE...BICKLETON
236 PM PST MON DEC 4 2006

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
FRIDAY FOR ELEVATIONS BELOW 2000 FEET...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
FRIDAY FOR ELEVATIONS BELOW 2000 FEET. 

A RIDGE OF HIGH PRESSURE WILL INTENSIFY ACROSS THE AREA THIS
WEEK...RESULTING IN LITTLE MIXING OF THE AIR...WITH THE POTENTIAL
FOR POLLUTANTS TO BE TRAPPED NEAR GROUND LEVEL.  

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.
CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 050254
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
654 PM PST MON DEC 4 2006

ORZ049-050400-
/O.EXP.KPDT.WI.Y.0049.000000T0000Z-061205T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
654 PM PST MON DEC 4 2006

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. SURFACE
PRESSURE GRADIENTS ARE DECREASING WHICH IS ALLOWING THE WIND TO
DECREASE IN THE GRANDE RONDE VALLEY. THEREFORE THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 7 PM PST. BREEZY TO WINDY CONDITIONS
ARE EXPECTED TO PERSIST THROUGH THE REST OF THE EVENING
HOWEVER...ESPECIALLY NEAR LADD AND PYLES CANYONS.

$$

ORZ041-042-044-501-504-WAZ024-026>029-501-502-051800-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-061208T1700Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...ARLINGTON...BOARDMAN...HERMISTON...HEPPNER...PENDLETON...
CONDON...FOSSIL...SPRAY...WHITE SALMON...ELLENSBURG...SUNNYSIDE...
YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA...CLE ELUM...EASTON...ROSLYN...NACHES...GOLDENDALE...
APPLETON...TROUT LAKE...BICKLETON
654 PM PST MON DEC 4 2006

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
FRIDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
FRIDAY. 

A RIDGE OF HIGH PRESSURE WILL INTENSIFY ACROSS THE AREA THIS
WEEK...RESULTING IN LITTLE MIXING OF THE AIR...WITH THE POTENTIAL
FOR POLLUTANTS TO BE TRAPPED NEAR GROUND LEVEL.

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.
CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

$$

RSC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 3, 10:02 AM PST, 19 minutes earlier.

Area forecast discussion, Dec 3, 10:02 AM PST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1002 AM PST SUN DEC 3 2006

UPDATED FOR AVIATION DISCUSSION

.DISCUSSION...A GLOOMY DAY IN STORE THROUGHOUT THE COLUMBIA
BASIN...INCLUDING THE YAKIMA VALLEY...THE BLUE MOUNTAIN FOOTHILLS
AND THE EASTERN COLUMBIA RIVER GORGE.  FOG AND LOW CLOUDS WILL
BLANKET THE REGION TODAY AND TONIGHT.  A FREEZING FOG ADVISORY IS
CURRENTLY IN EFFECT FOR THESE AREAS UNTIL NOON TODAY EXCEPT IN THE
EASTERN COLUMBIA RIVER GORGE.  THE BASE OF THE STRATUS WHERE THE
LOWEST VISIBILITIES HAVE BEEN OBSERVED IS AROUND 1500 FEET MSL.
THEREFORE THE FREEZING FOG IS PATCHY IN THE LOWER COLUMBIA BASIN
(MAINLY OVER THE HORSE HEAVEN HILLS) SO WILL LET THE ADVISORY
EXPIRE.  THE ADVISORY IS ALSO IN EFFECT FOR NORTH CENTRAL OREGON.
WEB CAMS ALONG HIGHWAY 97 SHOW THE FOG BREAKING OUT WITH THE MORNING
SUN SO WILL ALSO LET THE ADVISORY EXPIRE AT NOON. ELSEWHERE...WILL
KEEP THE ADVISORY CONTINUE THROUGH 3 PM.  SATELLITE SHOWS MID LEVEL
CLOUDS SPREADING WEST OF THE CASCADES.  INCREASING CLOUDS MAY HELP
TO STIR UP THE LOW LEVEL MOISTURE JUST ENOUGH TO IMPROVE
VISIBILITIES SLIGHTLY THIS AFTERNOON.  WILL DECIDE IN THE AFTERNOON
PACKAGE WHETHER OR NOT TO CONTINUE THE FREEZING FOG THROUGH MONDAY
MORNING.

FOR THE REMAINDER OF THE FORECAST AREA...MOSTLY SUNNY SKIES ARE
EXPECTED.  TEMPERATURES WILL WARM INTO THE MID TO UPPER 30S NEAR THE
OREGON CASCADES WHILE THE OTHER MOUNTAINOUS AREAS WILL WARM ONLY
INTO THE MID 20S TO LOWER 30S. SMITH

&&

.AVIATION...VALLEY AND BASIN LOCATIONS WILL CONTINUE TO SEE BR/FZFG
CREATING WIDESPREAD MVFR/IFR CONDITIONS WITH LOCAL LIFR/VLIFR
CONDITIONS INTO EARLY THIS EVENING. THIS WILL AFFECT TAF LOCATIONS
PDT/ALW/YKM/PSC. TONIGHT CONDITIONS WILL DETERIORATE TO IFR/VLIFR AT
THOSE LOCATIONS WITH THE EXCEPTION OF PSC WHICH WILL STAY AT MVFR
LEVELS. KDLS WILL MAINTAIN VFR CONDITIONS FOR THE NEXT 24 HOURS
ALTHOUGH BRIEF PERIODS OF MVFR ARE POSSIBLE WHILE KRDM WILL MAINTAIN
VFR CONDITIONS FOR THE NEXT 24 HOURS. EARLY TOMORROW MORNING THE
NEXT WEATHER SYSTEM WILL BEGIN IMPACTING THE AREA AND VISIBILITIES
AND CEILINGS WILL BEGIN IMPROVING AROUND 15Z. PERRY

&&

.PREV DISCUSSION... /ISSUED 250 AM PST SUN DEC 3 2006/

SHORT TERM...TODAY THROUGH MONDAY...UPPER RIDGE TO CONTINUE
CONTROLLING CONDITIONS ACROSS THE PACNW TODAY AND MOST OF TONIGHT.
INVERSIONS OVER THE COLUMBIA BASIN...ROUGHLY AROUND 3000 FEET MSL...
WILL STRENGTHEN SOME TODAY AS TEMPS AT ABOVE THIS LEVEL WARM DUE
INCREASING SOUTHWEST FLOW. THERE IS AN AREA OF DRYING MOVING INTO
BENTON COUNTY WASHINGTON FROM THE NORTH. THIS IS TRYING TO CLEAR
STRATUS...BUT THIS CLEARING MAY FILL IN AROUND SUNRISE. OTHERWISE DO
NOT SEE MUCH CHANGE IN LOCATION OF FOG/STRATUS FROM IT/S CURRENT
COVERAGE...SOME EXPANSION SOUTH TO REDMOND IS POSSIBLE. THERE COULD
BE SOME IMPROVEMENT IN VISIBILITIES DURING LATE MORNING AND EARLY
AFTERNOON...AND WITH THE CLEARING WILD CARD...WILL CONTINUE CURRENT
ADVISORIES UNTIL NOON. WILL ALSO ADD ADVISORY FOR NORTH-CENTRAL
OREGON DUE CURRENT COVERAGE OVER MOST OF THIS ZONE.

A STORM SYSTEM WILL THEN MOVE INTO THE PACNW MONDAY. BEST CHANCES OF
PRECIP WILL BE OVER THE CASCADE EAST SLOPES AND ACROSS NORTHERN
WASHINGTON AS THE MAIN ENERGY WILL MOVE EAST ALONG THE U.S./CANADA
BORDER. THIS SYSTEM COULD CAUSE AND INCREASE IN THE PRODUCTION OF
FREEZING DRIZZLE IN THE FOG/STRATUS LAYER IN THE COLUMBIA BASIN.
INCREASING SOUTH FLOW ABOVE 2500 FEET MSL WILL KEEP CENTRAL OREGON
MILD WHILE FORCING THE FOG/STRATUS NORTH OF MADRAS. 90

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE WAVE WILL CROSS
INTERIOR WASHINGTON/NORTHERN OREGON MONDAY NIGHT...EXITING ACROSS
MONTANA ON TUESDAY. THINK THE GREATEST ENERGY WILL REMAIN OVER
THE NORTHERN HALF OF WASHINGTON...SO WILL USE CHANCE POPS FOR
SOUTHERN WASHINGTON/NORTHERN OREGON...AND SLIGHT CHC POPS FOR
CENTRAL OREGON. BOTH NAM/GFS WARM THE LOWER LEVELS TOO
GREATLY...WITH MODEL SOUNDINGS DEPICTING ALL RAIN FOR MOST OF THE
LOWLANDS. GIVEN COLD AIR TRAPPED CURRENTLY...TAKE LITTLE STOCK IN
THE SOLUTIONS MODELS GIVE FOR THE LOW LEVEL TEMPERATURE PROFILE.
THINK SIGNIFICANT WARM ADVECTION WILL OCCUR ALOFT...BUT SURFACE
TEMPERATURES WILL REMAIN NEAR OR BELOW FREEZING FOR THE MOST OF THE
EVENT ACROSS THE LOWLANDS OF SOUTHERN WA/NORTHERN OR. THUS...OTHER
FOR SOME RAIN/SNOW MIX AT THE VERY LOWEST ELEVATIONS...MAINLY THE
GORGE...A WINTRY MIX OF SNOW AND SLEET WILL OCCUR MONDAY
EVENING...WITH MOSTLY SNOW OVERNIGHT. IN ADDITION...COULD SEE SOME
FREEZING DRIZZLE FROM THE RESIDUAL STRATUS DECK MONDAY EVENING.

PRECIP WILL END ACROSS MOST AREAS BY TUESDAY...WITH JUST A SLIGHT CHC
OF MTN SNOW SHOWERS. RIDGING WILL BUILD ACROSS THE AREA AGAIN BY
MIDWEEK...WITH DRY WEATHER...BUT LOWLAND LOW CLOUDS/FOG WILL RETURN.
A WEAK WAVE COULD CLIP CENTRAL WASHINGTON ON THURSDAY...WITH THE
NEXT MORE SIGNIFICANT SYSTEM ARRIVING FOR THE WEEKEND. MODEL DETAILS
DIFFER A BIT...BUT THE GENERAL TREND WILL BE FOR INCREASING CHANCES
OF PRECIP FOR NEXT WEEKEND. TEMPERATURES NEAT WEEK WILL RUN NEAR
AVERAGE FOR THE MTNS AND PLATEAUS...WITH BELOW NORMAL TEMPERATURES
FOR THE LOWLANDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  28  24  29  25 /   0  10  20  40
ALW  28  25  30  27 /   0  10  20  50
PSC  27  22  30  28 /   0  10  20  50
YKM  27  19  30  22 /   0  10  20  50
HRI  28  24  30  29 /   0  10  20  40
ELN  26  18  30  23 /   0  10  30  50
RDM  35  17  42  24 /   0   0  10  20
LGD  29  19  35  25 /   0   0  10  40
GCD  37  19  40  22 /   0   0  10  20
DLS  33  29  34  32 /   0  10  20  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FREEZING FOG ADVISORY UNTIL NOON PST TODAY FOR ORZ042-044-501.

WA...FREEZING FOG ADVISORY UNTIL NOON PST TODAY FOR WAZ027>029.

&&

TI:GYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/83/83
Hazardous weather outlook, Dec 3, 5:13 AM PST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
513 AM PST SUN DEC 3 2006

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-041400-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
513 AM PST SUN DEC 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
     LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF OREGON

FREEZING FOG WILL CONTINUE ACROSS THE LOWER COLUMBIA BASIN...THE
YAKIMA VALLEY...NORTH CENTRAL OREGON AND THE BLUE MOUNTAIN
FOOTHILLS THROUGH THIS MORNING. VISIBILITIES WILL BE ONE QUARTER OF
A MILE OR LESS AT TIMES. A FREEZING FOG ADVISORY IS IN EFFECT FOR
THESE AREAS THROUGH 12 PM PST TODAY. PLEASE REFER TO THE LATEST
PDXNPWPDT FOR DETAILS.

ELSEWHERE HIGH PRESSURE WILL KEEP CONDITIONS FAIR THROUGH TONIGHT.
TIGHTENING PRESSURE GRADIENTS OVER THE SOUTHERN GRANDE RONDE VALLEY
WILL CAUSE BREEZY WINDS IN THAT AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTER MIX MONDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF
     OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON

A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS SOUTHERN BRITISH COLUMBIA
AND NORTHERN WASHINGTON LATE MONDAY AFTERNOON AND MONDAY NIGHT. THIS
SYSTEM WILL CAUSE A WINTRY MIX OF PRECIPITATION AS IT CROSSES THE
REGION. REFER TO AWIPS ID PDXSPSPDT FOR FURTHER DETAILS. CONDITIONS
WILL THEN DRY OUT DURING MID WEEK...WITH ANOTHER STORM EXPECTED TO
APPROACH THE REGION ON EITHER FRIDAY OR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.